Article Text

PDF
Hydroxychloroquine induced cutaneous pigmentation: a unique pattern
  1. Vishal Thakur1,
  2. Amit Dalla1,
  3. Sheetanshu Kumar1,
  4. Muthu Sendhil Kumaran1,
  5. Divya Aggarwal2,
  6. Bishan Dass Radotra2
  1. 1Department of Dermatology, Venereology, and Leprology, Postgraduate Institute of Medical Education and Research, Chandigarh, India
  2. 2Department of Histopathology, Postgraduate Institute of Medical Education and Research, Chandigarh, India
  1. Correspondence to Dr Muthu Sendhil Kumaran, Department of Dermatology, Venereology, and Leprology, Postgraduate Institute of Medical Education and Research, Chandigarh 160012, India; drsen_2000{at}yahoo.com

Statistics from Altmetric.com

An elderly woman presented with 6 months history of skin coloured to erythematous papules in annular pattern over extremities, upper back and neck. The patient was diagnosed with granuloma annulare (GA) and started on hydroxychloroquine (HCQ) 300 mg daily. After 4 months of treatment, she developed bluish grey pigmentation within the plaques of GA with normal surrounding skin (figure 1A,B). There was no pigmentation at other body sites. Biopsy from the plaque showed necrobiotic collagen with intradermal mucin and perivascular lymphohistiocytic infiltrate accompanied by brown coarse pigment in the dermis …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.